ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Adderall
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Adderall (four amphetamine salts)

 
 
Thread Tools Display Modes
Prev Previous Post   Next Post Next
  #1  
Old 01-25-08, 03:49 AM
fredonian fredonian is offline
ADDvanced Member
 

Join Date: Aug 2005
Location: Nacogdoches, Texas
Posts: 211
Thanks: 79
Thanked 56 Times in 31 Posts
fredonian will become famous soon enough
Face to Face: Adderall and Cortisol?

I fret to bring up the cortisol issue but I've done several searches and can't seem to find the information or answers I seek. While this question may be more for the bodybuilder types who take adderall, I would greatly appreciate any input from anyone who might have a clue.

My issue is that I think I am suffering from elevated levels of cortisol. I've read on here how amphetamines can elevate cortisol levels significantly and (sort of) understand how they can negatively affect the body and mind in high levels, but I have not been able to find out how one can combat them (short of discontinuing stimulant medications). I started Adderall XR (15mg BID) in Feburary 2007. Having inattentive type ADD, before taking Adderall I always suffered from lack of energy. I was always stiff and achie and moved like a slug. Once I started Adderall, my aches and pains were relieved to the point that I started to excercise daily. I also adopted healthier eating habbits. I went from weighing 290 pounds to now weighing 240.

My excercise regimen is mostly aerobic, and while I joined a gym, I must admit I don't do enough weight training (only once a week if I am lucky) and mostly just stick with an hour of aerobic excercise daily. The problem that I have had is that I've noticeably lost enough muscle mass to the point that I am seriously concerned. I've researched a bit and it seems it might be my cortisol level.

If this is the case I wonder how I might combat the problem? Would taking a beta blocker (propranalol - inderall) might help reduce my cortisol levels? Are there any other suplements or drugs that might help while on adderall? Strangely I did a brief (3 week) trial of Vyvanse (DEX) and it seemed that my cortisol levels dropped because I started looking and feeling healthier. My face had a glow to it instead of looking as if I had been up all night. I had to stop Vyvanse because it got to where I felt drained all the time. I blame that on the extended release and wonder if IR would be better. I would consider trying DEX IR but my doctor always frowns and does not like to prescribe it. Your thoughts or suggestions on this would be greatly appreciated?

Charles (aka Fat A_S) in Texas

Last edited by BR549; 04-15-13 at 12:12 AM.. Reason: paragraph breaks only
Reply With Quote
 

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump


All times are GMT -4. The time now is 01:10 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums